Lightheaded and nauseous after surgery

ogradysc
on 11/6/09 7:48 am - Shawnee, KS
RNY on 11/03/09 with
I'm three days out and still feeling light-headed and nauseous when I try to get up and move around.  I'd like to blame the pain meds but am not so sure.  It's like before the surgery when I wouldn't eat enough and I'd light headed.  I don't know.  I need to go make another protein shake.  I feel like the pain is tolerable but the light headedness and nausea aren't so much.  Should I call my dr and try and anti-nausea med or what????
Candice - Lap RNY 11-03-09
    
                    
Cleopatra_Nik
on 11/6/09 7:54 am - Baltimore, MD
RNY on 01/08/08 with
If you are concerned you should certainly call your doctor. It all sounds fairly normal to me. I was nauseated, food averse, the whole nine. They just cut your stomach up so it's to be expected but, again, if it is extreme or you are worried at all...call your doctor! Better safe than sorry always.

What should you eat for dinner tonight? How do you make a good protein shake? And just exactly what IS quinoa? The answers to all this and more can be found at Bariatric Foodie!

clsino
on 11/6/09 7:54 am
RNY on 10/06/09 with
I am still dealing with being light headed when I first stand up.  I think my BP is whacked out, and I am still taking BP meds.  Need to check in with my PCP about that. 

I think it is fairly common to be light headed due to the redued caloric intake.  As far as nauesa I thnk that first week following surgery I did have my moments but managed not to throw up. 

It still could be your reaction to the pain meds working thru your system.  Are you able to hold down your fluids? 

Christy
JB1114
on 11/6/09 8:05 am - Kansas City, MO
I had severe nausea the first few days and was thinking being fat wasn't so bad.  They gave me Benadryl.  Not sure it helped the nausea but I slept a lot.  I was in the hospital 4 days and by the day I came home the nausea had disappeared.

 


~Jo~

A dog is the only thing on earth that will love you more than you love yourself.
     Josh Billings

 

Godutch
on 11/6/09 9:41 am - APO,AE, Germany
Are you getting in enough fluids? Dehydration can cause this symptoms as well,Good luck and hope you feel better soon!!! :)









courtney_caples
on 11/6/09 10:04 am - Sulphur, LA
 i was extremely, extremely light headed and nauseous for the first week after my surgery. everytime i stood up i felt like i was going to faint, my heart would race...etc etc etc...     it goes away!!! i promise.
LabLimo
on 11/6/09 10:13 am - San Diego, CA
Add sweaty to the lightheaded and nausea and you described my first  week or so..  I'm still sweaty and lightheaded at times but the nausea has gone away and I'm two weeks out today.
  
Anne


  
My pouches name is Satan!!!
Height 5'10" Goal weight 165
      Current weight 145
        
nancy1976
on 11/6/09 10:46 am - orlando, FL
RNY on 10/30/09 with
 I had my surgery a week ago today and felt the same way you do. I have a strong reaction to general anesthesia and ii takes 3-4 days for me to feel better. My doctor gave me some anti-nausea medicine to make to feel a bit better. I also am having trouble with protein and drinking as I just do not seem to like anything now. This is making me feel very weak. You will feel better just hang in there. 
ogradysc
on 11/6/09 11:52 am - Shawnee, KS
RNY on 11/03/09 with
Thanks everyone.  My dr called me in a scrip for some anti-nausea.  It's under my tongue right now...so, we'll see.  I am drinking chicken broth, protein shake and water with no troubles.  I feel like I'm getting enough liquids.  I will try more.  The dr's office told me to only use the loratab (pain meds) at night if I wanted to.  With my reaction t the morphine, they think it could be that aswell.   She told me to just take Tylenol during the day. So, I just took myfirst two tylenol pills.  That was weird.  I could totally feel them...it was like they got stuck and then went through. Interesting.  Here's to hoping the anti-nausea work...as well as no more serious pain meds...I hope!!!  Thanks again.  Us newbies must be a pain sometimes!  LOL
Candice - Lap RNY 11-03-09
    
                    
BridgetJones
on 11/6/09 12:35 pm - Belle Vernon, PA
I felt that way too.  I would always just sit on the edge of the bed before moving and to be honest, today I actually blacked out and went down!!!    Called my PCP and he thinks I have become HYPOtensive since the surgery...so he's cutting those meds too.  So...not that that's it at this stage but be aware :)  You're doing fine!

Bridget
 

5'5"   SW - 208  GW1 - 138  GW2 - 108 Lowest W - 108  CW - 158.5

Seeking revision from RNY to DS due to extreme hypoglycemia

Original surgery June 24, 2009